Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 133, NWS Tallahassee, FL

July 29, 2000Holmes County, Walton County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 29, 2000, 2:20 PM CDT for Holmes County, Walton County, Florida. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 29, 2000, 2:20 PM CDT (19:20 UTC)
Expired
Jul 29, 2000, 2:45 PM CDT
In force
25 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Holmes County, FL, Walton County, FL

What was reported inside it

TimeReportWhereRemark
Jul 29, 2:40 PM CDTThunderstorm WindNorthwest Portion, FLNumerous downed trees caused several car accidents on State Road 181. Reported by the Holmes County EMA.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1840 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1840 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 291918
SVRTLH
FLC059-131-291945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
220 PM CDT SAT JUL 29 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HOLMES COUNTY IN FLORIDA
  NORTH CENTRAL WALTON COUNTY IN FLORIDA

* UNTIL 245 PM CDT

* AT 218 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES WEST OF DARLINGTON...OR ABOUT 15 MILES
  NORTH OF DE FUNIAK SPRINGS...MOVING SOUTHEAST AT 5 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 245 PM CDT...
  DARLINGTON
  GLENDALE
  PLEASANT HILL...UNION

THE MAIN THREAT FROM THIS STORM IS LARGE HAIL.

LAT...LON 3099 8612 3089 8620 3073 8604 3099 8586

BARRY
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:00 PM CDT, 20 minutes earlier.

Area forecast discussion, Jul 29, 2:00 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EDT SAT JUL 29 2000

DURING THE MID AFTERNOON...CONVECTION KICKED UP WRN PANHANDLE N INTO
SE ALA AS WELL AS ACROSS THE SE BIG BEND. PER LCL OBS TYPE 1
SEABREEZE (L & V) SEEMS TO HAVE SHIFTED TO TYPE 6 (SE 6-10 KTS) THIS
WENT AGAINST AFTERNOON RUC WINDS WHICH SEEM TO WANT TO HOLD ON TO
LIGHT AND VARIABLE FLOW. TYPE 6 FLOW (AND UNSTABLE LCL SOUNDING AND
DETAILED IN MORNING UPDATE) HELPED FOCUS CONVECTION TO INTERIOR OF
PANHANDLE AND SPREADG INTO SE ALA WITH ENUF REMNATS OF EARLIER TYPE
1 TO KICK OFF A STRONG BOOMER IN TAYLOR COUNTY IN SE BIG BEND.

OTHERWISE...LITTLE CHANGE IN OVERALL PATTERN. ETA SEEMS TO HAVE
INITIALIZED BEST. 1000-700 MB FLOW INDICATES TYPE 6 BLENDING INTO
TYPE 4 (LGT SLY BCMG SWLY) FOR TOMORROW AFTERNOON WHICH FAVORS
COASTAL BIG BEND WITH GOOD CHC POPS WITH RETURN TO TYPE 1 (L& V) ON
MONDAY. BOTH ADVECT AND FOCUS MARINE MOISTURE INTO FLORIDA.
SATELLITE WITH HINT OF AN UPPER LEVEL VORT THAT MAY MAKE IT ACROSS
CWA MONDAY. EVEN IF IT DOESNT...ASSOCD OUTFLOW BOUNDARIES MAY CROSS
NW THIRD OF CWA AND ENHANCE PRECIP AS IMPLIED BY MMESO ETA PCPN
FIELDS. THUS FORECAST CONTS SCT POPS ACROSS CWA THRU THE PD...
SLIGHTLY HIGHER ACROSS BIG BEND. RESIDUAL RAIN EACH NIGHT SHOULD
CONTRIBUTE TO PATCHY PREDAWN FOG ACROSS NORMALLY FOG PRONE
AREAS.

FWC//FAN TEMPS IN VERY GOOD AGREEMENT AND WILL FOLLOW TREND.

ALSO...KEEPING ONE EYE ON STRONG UPPER TROF ACROSS ECNTRL CARIB AND
ASSOCD NWD ADVECTION OF DRY AIR UP ITS W SIDE AND TOWARDS SE CWA.
BUT DONT BELIEVE AIR WILL REACH FAR ENUF NORTH TO SUPRESS CONVECTION
ON MONDAY OR INTO EARLY EFP. STILL WORTH MONITORING INTO EARLY
EFP.

MARINE: LIGHT SLY WINDS AND SEAS AOB 2 FEET WITH ONLY A SLIGHT
INCREASE BY END OF PERIOD.

FIRE WEATHER:NO CONCERNS.

PRELIM NUMBERS...

TLH  70 93 70 92 3435
PFN  75 89 76 {89 1324
DHN  72 93 72 90 2334
ABY  72 92 72 90 3334
VLD  71 91 71 92 3435

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 4:13 PM CDTSevere Thunderstorm WarningTAELeon32 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.